Libration control of tethered satellites in elliptical orbits

Williams, P 2006, 'Libration control of tethered satellites in elliptical orbits', Journal of Spacecraft and Rockets, vol. 43, no. 2, pp. 476-479.

Document type: Journal Article
Collection: Journal Articles

Title Libration control of tethered satellites in elliptical orbits
Author(s) Williams, P
Year 2006
Journal name Journal of Spacecraft and Rockets
Volume number 43
Issue number 2
Start page 476
End page 479
Total pages 4
Publisher American Institute of Aeronautics and Astronautics
Abstract An approach for controlling the librational motion of tethered satellite systems in elliptic orbits using only forced length variations, is described. The novelty of the approach is that the reference trajectory for the system is generated as a controlled periodic solution to the equations of motion. The stability of the solutions is analyzed using Floquet theory, and it is shown that the periodic solution can be stabilized by a linear receding horizon tracking controller whose feedack gains are 2?-periodic coefficients. Another control strategy such as thrusters might need to be considered to stabilize the out-of-plane dynamics. Closed-loop stability is provided by a linear feedback control law, whose feedback gains are also periodic.
Subject Satellite, Space Vehicle and Missile Design and Testing
Keyword(s) Gradient-Oriented System
Nonlinear Dynamics
DOI - identifier 10.2514/1.17499
Copyright notice © 2005 by Paul Williams
ISSN 0022-4650
Version Filter Type
Citation counts: Scopus Citation Count Cited 21 times in Scopus Article | Citations
Altmetric details:
Access Statistics: 173 Abstract Views  -  Detailed Statistics
Created: Wed, 22 Dec 2010, 10:15:00 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us